Q. I slept for long hours after taking Zyprexa. Is it normal?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Jun 19, 2019 and last reviewed on: Jun 22, 2019

Hi doctor,

I take on a daily basic- 100 mg Ixel, 60 mg Paxet, 0.5 mg Clonazapem. My psychiatrist told me to take 5 mg of Zyprexa in cases of SOS. I do not have any psychotic symptoms. He told me it was meant to knock me down, so I could have relief from stress and I could sleep. I took this pill (first time ever) and I slept for 20 hours (I was awake for one hour in between). Then I was awake for three hours feeling really bad, dizzy, spaced out, tired. Then I slept for another nine hours. I still felt bad and restless for a day, but slowly I got less tired and more alert.

I guess it is not normal. It was even quite scary. In the meanwhile, should I avoid this pill or maybe reduce it?

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

I can understand your problem. You are on high dose of Paroxetine and are also taking Milnacipran, Clonazepam and if even with these medicines the symptoms are persisting, then there is no harm in adding a low dose antipsychotic drug like Olanzapine.

Olanzapine in low dose has great efficacy in depressive symptoms, anxiety disorders and in resistant depression symptoms. The drug is associated with excessive sedation and this is the reason you slept for very long duration after taking this drug. In that case one option is to reduce the dose of the drug to 2.5 mg and give this a try. This should help you without causing unnecessary sedation.

But, I am not sure if the drug will help much in anxiety if used in SOS basis. The drug should be used regularly after dinner and Clonazepam dose can be skipped which can be kept for use on SOS basis. You can have a talk with your psychiatrist for this.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is there no libido even after stoppage of Risperdal?

Query: Hello doctor, I am a 33-year-old male with height 180 cm, and weight 85 kg. I always been healthy. I do not have symptoms of depressions. I took Risperdal to treat minor vocal tics, and I have OCD. Now I have been off Risperdal for five months and still no libido, no sex drive. I searched for post-...  Read Full »

What is the treatment for delusion of jealousy?

Query: Hi doctor, My dad is suffering from a delusion of jealousy for the last three years. What is the treatment for it? The main problem is that my dad has no insight of his problem. How much time will it take to recover? Please help.  Read Full »

How to handle a schizoaffective disorder patient? What are the best treatment options?

Query: Hi doctor, My brother is 37 years old. He is suffering from schizophrenia or schizoaffective (confused) disorder for the last three and a half years. The symptoms are an auditory hallucination, delusion, aggression, speaking to himself, grandiosity, and racing thoughts. Initially, for one and a ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.